Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 210, NWS Austin/San Antonio, TX

July 9, 2019Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 9, 2019, 5:37 PM CDT for Val Verde County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2019, 5:37 PM CDT (22:37 UTC)
Expired
Jul 9, 2019, 6:30 PM CDT
In force
53 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 161 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2019-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2019-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2186 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

756 
WUUS54 KEWX 092237
SVREWX
TXC465-092330-
/O.NEW.KEWX.SV.W.0210.190709T2237Z-190709T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
537 PM CDT Tue Jul 9 2019

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northwestern Val Verde County in south central Texas...

* Until 630 PM CDT.

* At 536 PM CDT, a severe thunderstorm was located over Pandale, or
  25 miles north of Langtry, and is nearly stationary.

  HAZARD...Quarter size hail and heavy rain.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Pandale and Hackberry Crossing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3029 10176 3029 10123 3002 10141 3000 10176
TIME...MOT...LOC 2236Z 245DEG 2KT 3018 10155 

HAIL...1.00IN
WIND...<50MPH
 
$$

CP
2 follow-up statements
418 
WWUS54 KEWX 092255
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
555 PM CDT Tue Jul 9 2019

TXC465-092330-
/O.CON.KEWX.SV.W.0210.000000T0000Z-190709T2330Z/
Val Verde TX-
555 PM CDT Tue Jul 9 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN VAL VERDE COUNTY...

At 554 PM CDT, severe thunderstorms were located along a line
extending from near Pumpville to near Pandale, and are nearly
stationary.
 
HAZARD...Quarter size hail and heavy rains.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Pandale and Hackberry Crossing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3029 10176 3029 10123 3002 10141 3000 10176
TIME...MOT...LOC 2254Z 319DEG 4KT 3002 10169 3017 10151 

HAIL...1.00IN
WIND...<50MPH
 
$$

CP
772 
WWUS54 KEWX 092324
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
624 PM CDT Tue Jul 9 2019

TXC465-092334-
/O.EXP.KEWX.SV.W.0210.000000T0000Z-190709T2330Z/
Val Verde TX-
624 PM CDT Tue Jul 9 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VAL VERDE COUNTY
WILL EXPIRE AT 630 PM CDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.  However small hail and heavy rain are still
possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Austin San Antonio.

LAT...LON 3029 10176 3029 10123 3002 10141 3000 10176
TIME...MOT...LOC 2324Z 245DEG 2KT 3003 10168 3018 10150 

$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:37 PM CDT, 3 hours earlier.

Area forecast discussion, Jul 9, 2:37 PM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
237 PM CDT Tue Jul 9 2019

.SHORT TERM (Tonight through Wednesday Night)...
A lingering MCV is currently over south central Texas. Widespread
multi-layered clouds and some areas of light rain have kept
temperatures down a several degrees than previously forecasted. With
the current Heat Advisory for our eastern counties, heat indices have
so far been below criteria and may just stay borderline over the
next couple of hours. A surface low has developed in North Texas
with some convection ongoing in West Texas where there is greater
convergence. Some hi- res models have indicated this convection could
move into Val Verde and Edwards Counties this evening. Wednesday
will be another hot and mostly dry day. Some residual boundaries may
exist and initiate some showers along the Edwards Plateau and Hill
Country.

&&

.LONG TERM (Thursday through Tuesday)...
Rain chances are increasing for Thursday as an upper trough moves
through the Great Plains, dragging a boundary down into the area.
With a surge of moisture, scattered showers and thunderstorms can be
expected Wednesday night through Thursday night. As we get into the
weekend, the forecast becomes more dependent on the potential
tropical cyclone currently in the northeastern Gulf of Mexico. There
is greater confidence that a cyclone will develop by tomorrow. The
models have become more in agreement with intensity and potential
path. The GFS has caught up with the more consistent ECMWF with a
deeper low that keeps the low to the east of south central Texas. If
this solution plays out, we would remain on the drier side of the
low. There is still some uncertainty with this system, and will be
the forecast challenge over the next few days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              76  97  76  94  76 /   0   0  20  40  20
Austin Bergstrom Intl Airport  76  97  76  94  76 /   0   0  20  40  20
New Braunfels Muni Airport     75  97  75  94  75 /  -    0  20  40  30
Burnet Muni Airport            75  96  75  92  74 /   0  10  20  40  10
Del Rio Intl Airport           78 101  77  95  74 /   0  -   20  40  30
Georgetown Muni Airport        76  97  76  94  75 /   0   0  20  40  10
Hondo Muni Airport             76 100  76  97  75 /   0   0  20  40  30
San Marcos Muni Airport        75  98  75  95  76 /   0   0  20  40  20
La Grange - Fayette Regional   76  98  77  95  77 /   0   0  20  40  20
San Antonio Intl Airport       76  98  76  95  76 /   0  -   20  40  30
Stinson Muni Airport           77  98  76  95  76 /   0   0  20  40  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for Bastrop-Caldwell-De
Witt-Fayette-Gonzales-Hays-Karnes-Lavaca-Lee-Travis-Williamson.

&&

Aviation...Oaks
Short-Term/Long-Term...YB
Public Service/Data Collection...EWilliams
Hazardous weather outlook, Jul 9, 2:56 AM CDT, 14 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
256 AM CDT Tue Jul 9 2019

TXZ171>173-183>194-202>209-217>225-228-100800-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
256 AM CDT Tue Jul 9 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today and tonight.

A Heat Advisory is in effect from 1 PM through 8 PM this Tuesday
evening for areas along and east of a Georgetown to Austin to
Lockhart to Leesville to Karnes City line. Heat index values of up
to 110 due to temperatures in the upper 90s, and dewpoints in the
lower 70s.

No other hazardous weather is expected for the day one period.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jul 9, 5:12 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
512 PM CDT Tue Jul 9 2019

TXZ183-092245-
Val Verde TX-
512 PM CDT Tue Jul 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 545 PM CDT...

At 510 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Pandale to 6 miles east
of Pandale to 10 miles west of Pandale. These storms were nearly
stationary.

Nickel size hail and heavy rains up to 2 inches will be possible
with these storms.

Locations impacted include...
Pandale and Hackberry Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3029 10176 3029 10123 3012 10126 3000 10176
TIME...MOT...LOC 2210Z 056DEG 1KT 3026 10137 3017 10144 3016 10174

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:52 PM CDTSpecial Weather StatementEWXKerr23 min
Jul 8, 9:16 PM CDTSpecial Weather StatementEWXSutton29 min
Jul 8, 10:41 PM CDTSpecial Weather StatementEWXEdwards34 min
Jul 8, 10:48 PM CDTSpecial Weather StatementEWXMaverick27 min
Jul 8, 11:20 PM CDTSpecial Weather StatementEWXMaverick40 min
Jul 9, 2:28 AM CDTHeat AdvisoryEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Hays and 5 more17 hr
Jul 9, 5:12 PM CDTSpecial Weather StatementEWXVal Verde33 min
Jul 9, 6:23 PM CDTSpecial Weather StatementEWXVal Verde37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.